Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 17, 2012, 8:42 PM EST for 7 counties in Georgia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2012, 8:42 PM EST (01:42 UTC)
- Expired
- Jan 17, 2012, 9:45 PM EST
- In force
- 63 min
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Cherokee County, GA, Floyd County, GA, Haralson County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 475 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
014
WWUS82 KFFC 180142
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EST TUE JAN 17 2012
GAZ012>014-019>021-030>032-041-042-180245-
842 PM EST TUE JAN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN POLK...PICKENS...
PAULDING...BARTOW...CARROLL...CHEROKEE...COBB...DAWSON...FLOYD...
GORDON AND HARALSON COUNTIES UNTIL 945 PM EST...
T 839 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW THUNDERSTORMS FROM RANGER TO 40 MILES WEST OF
TALLAPOOSA...MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE SHOWERS AND STORMS MOVE
ACROSS POLK...PICKENS...PAULDING...BARTOW...CARROLL...CHEROKEE...
COBB...DAWSON...FLOYD...GORDON AND HARALSON COUNTIES THROUGH 945 PM
EST.
&&
LAT...LON 3414 8543 3455 8479 3457 8419 3448 8414
3422 8438 3399 8463 3389 8484 3352 8522
3351 8531
TIME...MOT...LOC 0141Z 270DEG 31KT 3450 8474 3414 8530
3392 8556 3358 8594
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 17, 8:35 PM EST, 7 minutes earlier.
Area forecast discussion, Jan 17, 8:35 PM EST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 835 PM EST TUE JAN 17 2012 .UPDATE... CURRENT FORECAST ON TRACK. NO CHANGES PLANNED. && .PREV DISCUSSION... SHORT TERM /TONIGHT THROUGH THURSDAY/... /ISSUED AT 244 PM EST TUE JAN 17 2012/ A COLD FRONT FROM CENTRAL TN THROUGH NORTH MS TO CENTRAL LA WILL CONTINUE TO APPROACH GA THIS AFTERNOON. AREAS OF SHOWERS AND A FEW TSTMS ARE MOVING THROUGH NORTH AL AND MOST OF MS AT THIS TIME. THE AIRMASS OVER GA IN ADVANCE OF THE FRONT REMAINS MARGINALLY UNSTABLE WITH LIFTED INDICES IN THE ZERO TO MINUS 2 RANGE AND CAPES OF 300 TO 600 J/KG. MODELS STILL SHOW HIGH SHEAR WITH HELICITIES IN THE 200 TO 400 RANGE...BUT SEVERE TSTMS ARE UNLIKELY. SOME BRIEF STRONG WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH ANY OF THE STRONGER TSTMS. OTHERWISE...WIDESPREAD SHOWERS WITH ISOLATED TSTMS WILL OCCUR TONIGHT OVER THE FORECAST AREA. NAM AND GFS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE COLD FRONT. IT IS EXPECTED TO ENTER NORTHWEST GA AROUND 7 PM EST THIS EVENING... PASS OVER THE ATLANTA METRO AREA AROUND 1 AM EST WEDNESDAY...THEN MOVE EAST THROUGH THE REMAINDER OF THE FORECAST AREA BY 7 AM EST WEDNESDAY MORNING. COLD HIGH PRESSURE AND DRIER AIR WILL BUILD OVER GA WEDNESDAY THROUGH THURSDAY WITH TEMPERATURES RETURNING TO NEAR SEASONAL NORMALS. HYDROLOGY... /ISSUED AT 244 PM EST TUE JAN 17 2012/ STILL EXPECTING STORM TOTAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ACROSS THE COUNTY WARNING AREA AS GULF MOISTURE...PWS OF 1.3 INCHES...ARE PUMPED INTO THE STATE. ISOLATED HIGHER AMOUNTS POSSIBLE IN TSTMS. OTHER THAN SOME TEMPORARY ROAD PONDING IN SLOW DRAINING AREAS...NO FLOODING IS EXPECTED. 16 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... /ISSUED AT 244 PM EST TUE JAN 17 2012/ MODELS AGREE ON A BRIEF DRY PERIOD THURSDAY NIGHT. A WEAK SHORT WAVE MAY AFFECT THE NORTHWEST FRIDAY AND HAVE INCLUDED LOW POPS. MODELS DIFFER ON LOCATION AND SPEED OF A COUPLE OF SHORT WAVES THAT DEVELOP DURING THE WEEKEND SO HAVE LEFT CHANCE OR SLIGHT CHANCE ACROSS THE AREA FOR SATURDAY AND SUNDAY. MORE UNCERTAINTY FOR MONDAY WITH THE EVOLUTION OF A SOUTHERN STREAM SHORT WAVE...SO HAVE KEPT CHANCE POPS IN FOR MONDAY. 41 && .AVIATION... 00Z UPDATE... RAIN WITH EMBEDDED THUNDER MOVING ACROSS THE AREA WITH MVFR CIGS IN PLACE ACROSS NORTHERN TAFS...LOW VFR FOR CSG/MCN. EXPECT MOSTLY MVFR VSBY WITH THE RAIN BUT COULD SEE BRIEF LOWERING TO IFR DEPENDING ON RAIN INTENSITY. TREND WILL CONTINUE INTO THE OVERNIGHT HOURS WITH CIGS LOWERING TO LOW MVFR OR IFR EVERYWHERE. SOUTHWEST WINDS AROUND 10KT WILL SHIFT TO WEST AND THEN NORTHWEST AS THE FRONT MOVES THROUGH...AND SHOULD BEGIN GUSTING AGAIN BY AROUND 08Z...GUSTING BETWEEN 18-25KT FOR MOST OF THE DAYLIGHT HOURS WEDNESDAY. CLOUDS SHOULD CLEAR OUT BETWEEN 08-12Z...SKC ON WEDNESDAY. //ATL CONFIDENCE...00Z UPDATE... HIGH ON WIND SPEEDS...DIRECTIONS...AND VSBY. MEDIUM ON CIGS AND TIMING OF LOWERING/LIFTING CLOUDS. MEDIUM-LOW ON POTENT FOR THUNDER. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 44 52 29 57 / 100 5 5 10 ATLANTA 40 52 32 58 / 100 0 5 10 BLAIRSVILLE 34 44 27 51 / 100 0 5 10 CARTERSVILLE 36 48 25 58 / 100 0 5 5 COLUMBUS 44 56 32 61 / 100 5 5 5 GAINESVILLE 38 48 31 53 / 100 5 5 10 MACON 46 56 29 60 / 100 20 5 5 ROME 36 46 27 57 / 100 0 5 5 PEACHTREE CITY 39 51 25 59 / 100 0 5 10 VIDALIA 49 63 32 63 / 100 60 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 17, 1:10 PM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 110 PM EST TUE JAN 17 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 110 PM EST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A COLD FRONT OVER THE MISSISSIPPI RIVER VALLEY WILL CONTINUE MOVING EAST THIS AFTERNOON. THE FRONT SHOULD ENTER NORTHWEST GEORGIA THIS EVENING AND PASS THROUGH NORTH AND CENTRAL GEORGIA BY EARLY WEDNESDAY MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE BRIEF STRONG GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... A SOUTHWEST FLOW WILL INCREASE GULF MOISTURE OVER NORTH AND CENTRAL GEORGIA IN ADVANCE OF AN APPROACHING COLD FRONT. THE INSTABILITY ENVIRONMENT WILL BE MARGINAL AHEAD OF THE FRONT. CAPES ARE EXPECTED TO BE LOW AND LIFTED INDEX VALUES JUST SLIGHTLY NEGATIVE. HOWEVER STRONG SHEAR COULD SUPPORT A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 16
In the hours before
Special weather statement, Jan 17, 5:11 PM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EST TUE JAN 17 2012
GAZ001>004-172245-
511 PM EST TUE JAN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
WALKER...CATOOSA AND DADE COUNTIES UNTIL 545 PM EST...
AT 509 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRVIEW...MOVING EAST AT 50 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES...INCLUDING AREAS
AROUND FORT OGLETHORPE...LAKEVIEW...CHICKAMAUGA...COOPER HEIGHTS...
CHATTANOOGA VALLEY...FAIRVIEW...LOOKOUT MOUNTAIN...HOOKER...
MORGANVILLE...WILDWOOD...CLOUDLAND CANYON STATE PARK...NEW ENGLAND...
TRENTON...NOBLE AND BLUE SPRING. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3496 8484 3476 8490 3479 8556 3499 8558
3499 8531
TIME...MOT...LOC 2211Z 270DEG 45KT 3496 8528Special weather statement, Jan 17, 5:47 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EST TUE JAN 17 2012
GAZ001>008-011>013-019>021-172330-
547 PM EST TUE JAN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
WALKER...UNION...PICKENS...MURRAY...BARTOW...CATOOSA...CHATTOOGA...
CHEROKEE...DADE...FANNIN...FLOYD...GILMER AND GORDON COUNTIES UNTIL
630 PM EST...
AT 542 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BEAVERDALE TO CEDAR GROVE...MOVING EAST AT
55 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD...WALKER...UNION...PICKENS...MURRAY...BARTOW...CATOOSA...
CHATTOOGA...CHEROKEE...DADE...FANNIN...FLOYD...GILMER AND GORDON
COUNTIES...INCLUDING AREAS AROUND CEDAR GROVE...CLOUDLAND...
GREGORY...ROCKY FACE...TUNNEL HILL...BEAVERDALE...VARNELL...WOOD
STATION...NOBLE...CHATTOOGAVILLE...LYERLY...CISCO...CENTER POST...
SUMAC AND DAWNVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3492 8389 3462 8419 3460 8425 3457 8428
3458 8433 3453 8434 3439 8460 3430 8544
3469 8556 3475 8556 3482 8516 3497 8483
3498 8394
TIME...MOT...LOC 2247Z 284DEG 49KT 3490 8480 3479 8504
3471 8541Special weather statement, Jan 17, 8:42 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EST TUE JAN 17 2012
GAZ012>014-019>021-030>032-041-042-180245-
842 PM EST TUE JAN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN POLK...PICKENS...
PAULDING...BARTOW...CARROLL...CHEROKEE...COBB...DAWSON...FLOYD...
GORDON AND HARALSON COUNTIES UNTIL 945 PM EST...
T 839 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND A FEW THUNDERSTORMS FROM RANGER TO 40 MILES WEST OF
TALLAPOOSA...MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE SHOWERS AND STORMS MOVE
ACROSS POLK...PICKENS...PAULDING...BARTOW...CARROLL...CHEROKEE...
COBB...DAWSON...FLOYD...GORDON AND HARALSON COUNTIES THROUGH 945 PM
EST.
&&
LAT...LON 3414 8543 3455 8479 3457 8419 3448 8414
3422 8438 3399 8463 3389 8484 3352 8522
3351 8531
TIME...MOT...LOC 0141Z 270DEG 31KT 3450 8474 3414 8530
3392 8556 3358 8594The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 12:58 PM EST | River Flood Warning | FFC | Murray, Whitfield | 13 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.